Volume 9 Number 1 (Jan. 2014)
Home > Archive > 2014 > Volume 9 Number 1 (Jan. 2014) >
JSW 2014 Vol.9(1): 104-110
doi: 10.4304/jsw.9.1.104-110

Estimation of Distribution Algorithms for Knapsack Problem

Shang Gao 1 , Ling Qiu 2 , Cungen Cao 3

  • 1 School of Computer Science and Technology, Jiangsu University of Science and Technology, Zhenjiang 212003, China
  • 2 Artificial Intelligence of Key Laboratory of Sichuan Province, Sichuan University of Science and Engineering, Zigong 643000,China
  • 3 Key Laboratory of Intelligent Information Processing, Institute of Computing Technology, Chinese Academy of Sciences, Beijing 100080, China

Abstract

Estimation of distribution algorithms ( EDAs ) is a new kind of evolution algorithm. In EDAs , through the statistics of the information of selected individuals in current group, the probability of the individual distribution in next generation is given and the next generation of group is formed by random sampling. A wide range of mathematical model of the knapsack problem are proposed. In this paper, the EDAs is applied to solve the knapsack problem. The influence of several strategies, such as numbers of population and better population selection proportions are analyzed. Simulation results show that the EDAs is reliable and effective for solving the knapsack problem. The Maltab code is given also. It can easily be modified for any combinatorial problem for which we have no good specialized algorithm.

Keywords

  • estimation distribution algorithm
  • knaps
jsw0901-14

How to Cite

Copied

Shang Gao, Ling Qiu, and Cungen Cao, "Estimation of Distribution Algorithms for Knapsack Problem," Journal of Software, vol. 9, no. 1, pp. 104-110, 2014. https://doi.org/ 10.4304/jsw.9.1.104-110

Copyright & License

Copyright © 2014 by the authors. This is an open access article distributed under the Creative Commons Attribution License which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited (CC BY 4.0).

Article Metrics in Dimensions

General Information

  • ISSN: 1796-217X (Online)

  • Abbreviated Title: J. Softw.

  • Frequency:  Biannually

  • APC: 500USD

  • DOI: 10.17706/JSW

  • Editor-in-Chief: Prof. Antanas Verikas

  • Executive Editor: Ms. Cecilia Xie

  • Abstracting/ Indexing: DBLP, CNKI, 

  • Google Scholar, ProQuest,
           INSPEC(IET), ULRICH's Periodicals
           Directory, WorldCat, etc

  • E-mail: editor@jsoftware.us

  • Aug 27, 2026 News!

    Vol 21, No 1 has been published with online version

  • Mar 30, 2026 News!

    Vol 20, No 2 has been published with online version   [Click]

  • Apr 01, 2024 News!

    Vol 14, No 4- Vol 14, No 12 has been indexed by IET-(Inspec)     [Click]

  • Apr 01, 2024 News!

    Papers published in JSW Vol 18, No 1- Vol 18, No 6 have been indexed by DBLP   [Click]

  • Mar 07, 2025 News!

    JSW had implemented online submission system   [Click]